Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 81, NWS Tulsa, OK

April 27, 2016Carroll County, Franklin County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 27, 2016, 1:54 AM CDT for Carroll County, Franklin County, Madison County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2016, 1:54 AM CDT (06:54 UTC)
Expired
Apr 27, 2016, 2:30 AM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Carroll County, AR, Franklin County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 10:21 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

313 
WUUS54 KTSA 270654
SVRTSA
ARC015-047-087-270730-
/O.NEW.KTSA.SV.W.0081.160427T0654Z-160427T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
154 AM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN NORTHWESTERN ARKANSAS...
  NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
  CARROLL COUNTY IN NORTHWESTERN ARKANSAS...

* UNTIL 230 AM CDT

* AT 154 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTHEAST OF URBANETTE TO 3 MILES NORTHWEST
  OF WOODLAND...MOVING EAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BERRYVILLE...                     HUNTSVILLE...
  GREEN FOREST...                   ST. PAUL...
  PETTIGREW...                      URBANETTE...
  RUDD...                           FORUM...
  BOSTON...                         AURORA...
  WITHROW SPRINGS STATE PARK...     WITTER...
  SAINT PAUL...                     OSAGE...
  KINGSTON...                       RULE...
  JAPTON...                         MARBLE...
  CARROLLTON...                     BLUE EYE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3592 9351 3576 9352 3577 9370 3575 9370
      3574 9391 3575 9389 3576 9390 3576 9396
      3650 9355 3650 9330 3612 9330
TIME...MOT...LOC 0654Z 274DEG 50KT 3649 9347 3555 9357 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$
1 follow-up statement
670 
WWUS54 KTSA 270725
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
225 AM CDT WED APR 27 2016

ARC015-047-087-270734-
/O.EXP.KTSA.SV.W.0081.000000T0000Z-160427T0730Z/
MADISON AR-FRANKLIN AR-CARROLL AR-
225 AM CDT WED APR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR MADISON...NORTHEASTERN
FRANKLIN AND CARROLL COUNTIES WILL EXPIRE AT 230 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ARKANSAS.

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3592 9351 3576 9352 3577 9370 3575 9370
      3574 9391 3575 9389 3576 9390 3576 9396
      3650 9355 3650 9330 3612 9330
TIME...MOT...LOC 0722Z 274DEG 50KT 3649 9347 3555 9357 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:57 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 26, 11:57 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1157 PM CDT TUE APR 26 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A main line of convection will continue to push across far
Eastern Oklahoma and Northwest Arkansas tonight...with showers and
embedded thunderstorms behind the main line. Within the main line
of convection...strong winds and possible MVFR conditions will be
possible for the Northwest Arkansas TAF sites. VFR conditions
should be common within the showers and embedded thunderstorms
behind the convection. Preicp is expected to taper off from west
to east tonight/early Wednesday morning...with scattered high
clouds forecast for Wednesday afternoon and evening across the CWA.

&&

.PREV DISCUSSION... /ISSUED 934 PM CDT TUE APR 26 2016/

DISCUSSION...
QLCS is entering the northwest part of our forecast area at this
time and will move east across all of eastern Oklahoma and
northwest Arkansas overnight. Damaging winds will be the main
threat, along with brief, isolated spinup tornadoes along the
leading edge. Some hail may also occur, but most of it will be
small. Have adjusted first period elements to fit current
trends, with the rest of the forecast left as is.

Update on the way.

TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.

SHORT TERM...20
LONG TERM....05

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  78  52  80 / 100  10   0  10
FSM   63  83  55  85 / 100  30  20  10
MLC   62  80  53  84 / 100  10   0   0
BVO   60  77  49  77 / 100  10  10  10
FYV   60  76  49  79 / 100  40  20  10
BYV   62  78  52  80 / 100  40  20  10
MKO   61  79  52  81 / 100  20  10  10
MIO   61  78  51  77 / 100  20  10  10
F10   61  78  53  81 / 100  10   0  10
HHW   63  81  56  85 / 100  20  10   0

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...20
Hazardous weather outlook, Apr 26, 5:18 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT TUE APR 26 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT TUE APR 26 2016

...SEVERE WEATHER EXPECTED TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...OVERNIGHT.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...OVERNIGHT.

DISCUSSION...
THUNDERSTORMS CURRENTLY DEVELOPING FROM NORTH CENTRAL INTO
SOUTHWEST OKLAHOMA WILL MOVE EAST INTO EASTERN OKLAHOMA AND
EVENTUALLY NORTHWEST ARKANSAS THIS EVENING AND OVERNIGHT. STRONG
INSTABILITY AND INCREASING WIND SHEAR WILL SUPPORT A SIGNIFICANT
SEVERE WEATHER RISK ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS
BE POSSIBLE THROUGH THE OVERNIGHT HOURS...WITH THE TORNADO
POTENTIAL BEING GREATEST PRIOR TO MIDNIGHT. THE TORNADIC POTENTIAL
IS EXPECTED TO BE LESS DEFINED AS STORMS CONGEAL LATE THIS
EVENING AND OVERNIGHT...ALTHOUGH SOME TORNADIC POTENTIAL WILL
CONTINUE THROUGH THE NIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...MAINLY ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORM
CHANCES RETURN LATE THURSDAY NIGHT...WITH AN INCREASE IN COVERAGE
AND INTENSITY EXPECTED FRIDAY AND SATURDAY. SEVERE WEATHER WILL BE
POSSIBLE ALONG WITH AREAS OF FLOODING GIVEN THE EXPECTED RAINFALL
AMOUNTS. AN UNSETTLED PATTERN WILL CONTINUE INTO EARLY NEXT WEEK
WITH CONTINUED THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 26, 11:11 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND GST     3 S CHECOTAH            35.43N 95.52W
04/26/2016  E70 MPH          MCINTOSH           OK   EMERGENCY MNGR

&&

JDS
Local storm report, Apr 26, 11:27 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND GST     2 NW HUGO               34.03N 95.53W
04/26/2016  M65 MPH          CHOCTAW            OK   MESONET

&&

JDS
Local storm report, Apr 26, 11:52 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1152 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     SPAVINAW                36.39N 95.05W
04/26/2016  E70 MPH          MAYES              OK   EMERGENCY MNGR

&&

CKH
Local storm report, Apr 27, 12:22 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1222 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     6 S ELDON               35.84N 94.84W
04/27/2016                   CHEROKEE           OK   EMERGENCY MNGR

            LARGE TREES DOWN

&&

MAT
Local storm report, Apr 27, 12:26 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1226 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND GST     1 W SPIRO               35.24N 94.64W
04/27/2016  E0 MPH           LE FLORE           OK   EMERGENCY MNGR

            SPOTTER REPORTED 75 MPH WIND

&&

MAT
Local storm report, Apr 27, 12:26 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT ...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1226 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND GST     1 W SPIRO               35.24N 94.64W
04/27/2016  E75 MPH          LE FLORE           OK   EMERGENCY MNGR

            SPOTTER REPORTED 75 MPH WIND

&&

MAT

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:06 AM CDTSevere Thunderstorm WarningTSABenton, Washington54 min
Apr 27, 12:13 AM CDTTornado WarningTSAWashington32 min
Apr 27, 12:16 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian, Washington59 min
Apr 27, 12:40 AM CDTTornado WarningTSABenton35 min
Apr 27, 12:41 AM CDTTornado WarningTSAMadison, Washington34 min
Apr 27, 1:00 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington60 min
Apr 27, 1:08 AM CDTTornado WarningTSACrawford, Franklin, Sebastian37 min
Apr 27, 1:12 AM CDTTornado WarningTSACarroll, Madison, Washington48 min
Apr 27, 1:16 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian, Washington44 min
Apr 27, 1:23 AM CDTTornado WarningTSAFranklin37 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.